Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 14, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 14, 2000, 2:50 AM EDT for Steuben County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2000, 2:50 AM EDT (06:50 UTC)
- Expired
- Jun 14, 2000, 6:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Steuben County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 140654 FFWBGM NYC101-141045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 250 AM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN STEUBEN COUNTY IN CENTRAL NEW YORK. * UNTIL 645 AM EDT. * AT 245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL...ALONG A LINE EXTENDING FROM ARKPORT TO WELLSVILLE...MOVING EAST AT 20 MPH. * THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE NEAR... WEST GREENWOOD AROUND 320 AM EDT. ARKPORT AND HARTSVILLE AROUND 325 AM EDT. GREENWOOD AND HORNELL AROUND 330 AM EDT. CANISTEO AND YOUNG HICKORY AROUND 335 AM EDT. TROUPSBURG AROUND 345 AM EDT. BUENA VISTA AND HOWARD AROUND 350 AM EDT. THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHERN STEUBEN COUNTY AFTER 315 AM. THESE STORMS WILL LIKELY PRODUCE HEAVY RAINFALL OF AN INCH OR MORE ON TOP OF ALREADY SATURATED GROUND FROM PREVIOUS STORMS ON TUESDAY NIGHT. AREA RIVERS AND STREAMS HAVE BEEN RUNNING HIGH DUE TO LAST NIGHT'S STORMS AND ANY MORE HEAVY RAINFALL IN A SHORT DURATION WILL LIKELY PRODUCE FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONSED. MOVE TO HIGHER GROUND. LAT...LON 4239 7805 4192 7812 4202 7696 4238 7712 $$ HOLMES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:10 PM EDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 13, 9:10 PM EDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 910 PM EDT TUE JUN 13 2000 SFC BNDRY DRAPED ACROSS WRN PA THIS EVE. MOISTURE ROUNDING THE RIDGE IS BEING FRCD ACROSS THE BNDRY AND IS CONTINUING TO FIRE CONV. INDIVIDUAL CELLS WEAKEN AS THE MVE EWRD AWAY FROM THE BNDRY BUT HAVE TENDED TO BACK BUILD TWRD THE UNSTABLE AIR. WIDESPREAD SHWRS AND TRWS HAVE MVD EAST AND SOUTH OF THE AREA AS THE SHRT WV PULLS OUT. WITH THE BNDRY HANGING AROUND AND THE DEEP MOISTURE...BELIEVE THE CHANCE OF A SHWR RERMAINS THRU THE NGT DESPITE THE RIDGG AT THE SFC AND ALOFT. SO...WILL KEEP A MENTION OF A SHWR ALL ZONES...WITH HIER POPS TO THE SOUTH. WIDE RANGE OF TEMPS THIS EVENIANG FROM WEST TO EAST AS ELM COMES IN AT 65...MSV 52. XPCT VERY LTL MVMT IN TEMPS OVERNIGHT. .BGM...NONE. MORFORD
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.